Methotrexate taken, no real bad effects..................yet!

Took it as planned, slight nausea but thats all really. However, got a bad flare....again! Couldn't barely stand on my feet although I did with a lot of discomfort. Now in bed as I am quite fed up! My knuckles and the balls of my feet feel like they are going to burst. I have lost my mojo today.

Hope you are all ok and thankyou for all your help and support regarding taking Mtx. xx

16 Replies

  • Keep going! Stay strong, keep positive and hope this might be your last flare once your meds work , enjoy the rest and take your painkillers !

    But thinking of you and hope you hAve a reasonable night xxxx

  • Thank you Allanah I will. Hope you are ok. xx

  • Ah Hev, I've been wondering how you've been getting on. This is hopefully the first step to getting you back on your feet. I hope you continue to feel ok it. Let us know how you're getting on. Rx

  • It took me ages to realise that side effects are not that common at all with Mtx. People are not likely to come to forums like this to rave about how much drugs help them, how few side effects they get, how they've got their lives back ... so it can easily seem like lots of us have problems with this drug. Worst thing about it is the time it takes to make a difference if it's going to. Wishing you luck (and patience).

  • I was on mtx for 7 years, started with pill form then went to the injection. All though I felt nausea for most of the week (when on the injection) I believe it really helped me and now I'm only on painkillers, I no longer flare up. I really hope it works for you, it's hard to stick to it if you get side affects but push though and hopefully you will benefit Kirsty

  • Hi Kirsty just wondering over this period of 7 years did you put on weight?

    Glad you no longer have flares, I went of my methotrexate a few weeks ago, doing quite well so far. cheers

  • Hi Kirsty, I've been on methotrexate for 4 years (1 year pills, 3 years injection) and I haven't had a flare up for nearly 2 years. So I definately believe it has worked. I also rarely take pain killers. You say you are on painkillers only, am I right in thinking that you do not take any medication for your RA at all then? If this is the case, then was it your consultant who suggested you come off the medication or you?

  • It takes a few weeks to build up in your system and really work. When it does you'll feel a new person!

  • I am into my third month and I AM a new person. After a flare up lasting three months that knocked me on my back and taught me not to be conplacent about the effects of RA I was taken into hospital. They drained yukum from my knees, inserted good yukum back in, injected my bum my hands and knuckles (now that hurts) and put me on MTX along with Hq, meloxicam and vitamin D within two weeks I was almost pain free and now don't take pain killers. Just caught a virus off my Grandkids that wiped me out but only for three days instead of the three weeks it would have been before. Stick to it it really will be worth it. And Good Luck xx

  • I have never taken it but wanted to wish you better & hope it kicks in soon x

  • How are you feeling now? Ax

  • Hi Allanah, I managed to get to work but have felt exhausted all day. Pain wise not as bad as yesterday, just the fatigue got to me. Had to take regular breaks, nearly fell asleep on the loo! Lol. Thank you for asking. Hope you are well. x

  • Hi Alll thank you for you messages and good wishes. I do gain a great deal from all your wisdom. Thanks again xx

  • i had a bad reaction to methortrexate not good ra is bad enough to deal with poor you

  • Sorry to hear that Carol. I hope you have the right Meds now. xx

  • Hi denvajade yes I did gain weight. But it came off slowly once I stopped the medication x

You may also like...